MAUDE Adverse Event Report: ARTHREX, INC. BONE CUTTER, 4.0MM X 13CM; SAW BLADE

ARTHREX, INC. BONE CUTTER, 4.0MM X 13CM; SAW BLADE
Model Number BONE CUTTER, 4.0MM X 13CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a rotator cuff surgery the device ar-8400bc (lot: 15213860) broke.No fragments of the broken device remained inside the patient.The surgery was finished successfully with new devices with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information.The complaint allegation was confirmed.One unpackaged ar-8400bc bone cutter, 4.0 mm x 13 cm batch number 15213860, was received for evaluation.Functional testing could not be conducted as the device was received in a broken state.Upon visual inspection, it was determined that the device was damaged.The inner tube had ruptured, and the outer tube was bent.Additionally, it was observed that the hub had been disassembled.The most likely cause(s) for the reported failure can be a user error due to improper bone preparation, misaligned insertion, and/or prying/levering the device during insertion.Dfu-0215-eor1_fmt_en.E.Warnings.5.Failure to use this device in accordance with the directions for use below may result in device failure, render the device unsuitable for its intended use, or compromise the procedure.F.Precautions.7.Excessive "side-loading" on the device during use does not improve cutting performance and in extreme cases will cause irreversible damage to the device.9.Irreversible damage to all devices will result if they are run without the flow of irrigation (dry).
 
Event or Problem Description
Update 23-jul-2024: during a phone call the following additional information were made available.It was further confirmed that all devices ar-8500obe, ar-8400bc and ar-6420cex failed during the same surgery, because the surgeon had to increase the pressure as the patient bone was very hard.

Brand Name
BONE CUTTER, 4.0MM X 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19588688
Report Number1220246-2024-05592
Device Sequence Number7214363
Product Code GFA
UDI-Device Identifier00888867043466
UDI-Public00888867043466
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBONE CUTTER, 4.0MM X 13CM
Device Catalogue NumberAR-8400BC
Device Lot Number15213860
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown